Alert archive / Iowa / Frost Advisories in 2020
Frost Advisory 1, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this frost advisory at May 7, 2020, 3:31 PM CDT for 4 counties in South Dakota; 5 counties in Iowa; Dixon County, Nebraska. It took effect at May 8, 2020, 3:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2020, 3:31 PM CDT (20:31 UTC)
- In effect from
- May 8, 2020, 3:00 AM CDT
- Expired
- May 8, 2020, 8:27 AM CDT
- In force
- 5 hr
- Issued by
- NWS Sioux Falls, SD
Counties Clay County, IA, Dickinson County, IA, O'Brien County, IA, Plymouth County, IA, Sioux County, IA, Dixon County, NE, Bon Homme County, SD, Clay County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 74 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1695 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
123 WWUS73 KFSD 072031 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 331 PM CDT Thu May 7 2020 SDZ050-063>065-080445- /O.UPG.KFSD.FZ.A.0001.200508T0800Z-200508T1400Z/ /O.EXA.KFSD.FZ.W.0001.200508T0800Z-200508T1400Z/ Gregory-Charles Mix-Douglas-Hutchinson- 331 PM CDT Thu May 7 2020 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Gregory, Charles Mix, Douglas and Hutchinson Counties. * WHEN...From 3 AM to 9 AM CDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ IAZ001-002-MNZ071-072-080-081-089-090-097-098-SDZ038>040-052>062- 066-067-080445- /O.CON.KFSD.FZ.W.0001.200508T0800Z-200508T1400Z/ Lyon-Osceola-Lincoln-Murray-Cottonwood-Nobles-Jackson-Pipestone- Rock-Beadle-Kingsbury-Brookings-Jerauld-Sanborn-Miner-Lake-Moody- Brule-Aurora-Davison-Hanson-McCook-Minnehaha-Turner- 331 PM CDT Thu May 7 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Portions of central, east central, south central and southeast South Dakota, northwest Iowa and southwest Minnesota. * WHEN...From 3 AM to 9 AM CDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ IAZ003-012>014-020-SDZ068>071-080445- /O.UPG.KFSD.FZ.A.0001.200508T0800Z-200508T1400Z/ /O.NEW.KFSD.FR.Y.0001.200508T0800Z-200508T1400Z/ Dickinson-Sioux-O'Brien-Clay-Plymouth-Bon Homme-Yankton-Union- 331 PM CDT Thu May 7 2020 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...In South Dakota, Bon Homme, Yankton, Clay and Union Counties. In Iowa, Dickinson, Sioux, O'Brien, Clay and Plymouth Counties. * WHEN...From 3 AM to 9 AM CDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ NEZ013-080445- /O.NEW.KFSD.FR.Y.0001.200508T0800Z-200508T1400Z/ Dixon- 331 PM CDT Thu May 7 2020 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Dixon County. * WHEN...From 3 AM to 9 AM CDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit http://weather.gov/siouxfalls
3 follow-up statements
449 WWUS73 KFSD 080221 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 921 PM CDT Thu May 7 2020 IAZ001-002-MNZ071-072-080-081-089-090-097-098-SDZ038>040-050- 052>067-081030- /O.CON.KFSD.FZ.W.0001.200508T0800Z-200508T1400Z/ Lyon-Osceola-Lincoln-Murray-Cottonwood-Nobles-Jackson-Pipestone- Rock-Beadle-Kingsbury-Brookings-Gregory-Jerauld-Sanborn-Miner- Lake-Moody-Brule-Aurora-Davison-Hanson-McCook-Minnehaha- Charles Mix-Douglas-Hutchinson-Turner- 921 PM CDT Thu May 7 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Portions of central, east central, south central and southeast South Dakota, northwest Iowa and southwest Minnesota. * WHEN...From 3 AM to 9 AM CDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ IAZ003-012>014-020-NEZ013-SDZ068>071-081030- /O.CON.KFSD.FR.Y.0001.200508T0800Z-200508T1400Z/ Dickinson-Sioux-O'Brien-Clay-Plymouth-Dixon-Bon Homme-Yankton- Union- 921 PM CDT Thu May 7 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...In South Dakota, Yankton, Bon Homme, Clay and Union Counties. In Iowa, O'Brien, Sioux, Clay, Plymouth and Dickinson Counties. In Nebraska, Dixon County. * WHEN...From 3 AM to 9 AM CDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit http://weather.gov/siouxfalls
366 WWUS73 KFSD 080832 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 332 AM CDT Fri May 8 2020 IAZ001-002-MNZ081-089-090-082100- /O.NEW.KFSD.FR.Y.0002.200509T0900Z-200509T1300Z/ /O.CON.KFSD.FZ.W.0001.000000T0000Z-200508T1400Z/ Lyon-Osceola-Cottonwood-Nobles-Jackson- 332 AM CDT Fri May 8 2020 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT SATURDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 30. For the Frost Advisory, temperatures as low as 33 will result in frost formation. * WHERE...In Iowa, Lyon and Osceola Counties. In Minnesota, Cottonwood, Nobles and Jackson Counties. * WHEN...For the Freeze Warning, until 9 AM CDT this morning. For the Frost Advisory, from 4 AM to 8 AM CDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ MNZ071-072-080-097-098-SDZ038>040-050-052>067-081400- /O.CON.KFSD.FZ.W.0001.000000T0000Z-200508T1400Z/ Lincoln-Lyon-Murray-Pipestone-Rock-Beadle-Kingsbury-Brookings- Gregory-Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison- Hanson-McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner- 332 AM CDT Fri May 8 2020 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 30. * WHERE...Portions of central, east central, south central and southeast South Dakota and southwest Minnesota. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ IAZ003-012>014-020-082100- /O.NEW.KFSD.FR.Y.0002.200509T0900Z-200509T1300Z/ /O.CON.KFSD.FR.Y.0001.000000T0000Z-200508T1400Z/ Dickinson-Sioux-O'Brien-Clay-Plymouth- 332 AM CDT Fri May 8 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT SATURDAY... * WHAT...For the first Frost Advisory, temperatures as low as 33 will result in frost formation. For the second Frost Advisory, temperatures as low as 33 will result in frost formation. * WHERE...Dickinson, Sioux, O'Brien, Clay and Plymouth Counties. * WHEN...For the first Frost Advisory, until 9 AM CDT this morning. For the second Frost Advisory, from 4 AM to 8 AM CDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ IAZ021-022-031-032-082100- /O.NEW.KFSD.FR.Y.0002.200509T0900Z-200509T1300Z/ Cherokee-Buena Vista-Woodbury-Ida- 332 AM CDT Fri May 8 2020 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT SATURDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Cherokee, Buena Vista, Woodbury and Ida Counties. * WHEN...From 4 AM to 8 AM CDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ NEZ013-SDZ068>071-081400- /O.CON.KFSD.FR.Y.0001.000000T0000Z-200508T1400Z/ Dixon-Bon Homme-Yankton-Clay-Union- 332 AM CDT Fri May 8 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...In South Dakota, Yankton, Bon Homme, Clay and Union Counties. In Nebraska, Dixon County. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit http://weather.gov/siouxfalls
052 WWUS73 KFSD 081327 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 827 AM CDT Fri May 8 2020 IAZ001-002-MNZ081-089-090-090130- /O.CAN.KFSD.FZ.W.0001.000000T0000Z-200508T1400Z/ /O.CON.KFSD.FR.Y.0002.200509T0900Z-200509T1300Z/ Lyon-Osceola-Cottonwood-Nobles-Jackson- 827 AM CDT Fri May 8 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT SATURDAY... ...FREEZE WARNING IS CANCELLED... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...In Iowa, Osceola and Lyon Counties. In Minnesota, Cottonwood, Nobles and Jackson Counties. * WHEN...From 4 AM to 8 AM CDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MNZ071-072-080-097-098-SDZ038>040-050-052>067-081430- /O.CAN.KFSD.FZ.W.0001.000000T0000Z-200508T1400Z/ Lincoln-Lyon-Murray-Pipestone-Rock-Beadle-Kingsbury-Brookings- Gregory-Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison- Hanson-McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner- 827 AM CDT Fri May 8 2020 ...FREEZE WARNING IS CANCELLED... Sunshine and daytime heating have warmed temperatures above freezing. Below normal temperatures continue through early next week, so those with sensitive vegetation should continue to follow the forecast closely. $$ IAZ003-012>014-020-090130- /O.CAN.KFSD.FR.Y.0001.000000T0000Z-200508T1400Z/ /O.CON.KFSD.FR.Y.0002.200509T0900Z-200509T1300Z/ Dickinson-Sioux-O'Brien-Clay-Plymouth- 827 AM CDT Fri May 8 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT SATURDAY... ...FROST ADVISORY IS CANCELLED... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...O'Brien, Clay, Plymouth, Sioux and Dickinson Counties. * WHEN...From 4 AM to 8 AM CDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ NEZ013-SDZ068>071-081430- /O.CAN.KFSD.FR.Y.0001.000000T0000Z-200508T1400Z/ Dixon-Bon Homme-Yankton-Clay-Union- 827 AM CDT Fri May 8 2020 ...FROST ADVISORY IS CANCELLED... Sunshine and daytime heating have warmed temperatures above freezing. Below normal temperatures continue through early next week, so those with sensitive vegetation should continue to follow the forecast closely. $$ IAZ021-022-031-032-090130- /O.CON.KFSD.FR.Y.0002.200509T0900Z-200509T1300Z/ Cherokee-Buena Vista-Woodbury-Ida- 827 AM CDT Fri May 8 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT SATURDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Buena Vista, Cherokee, Ida and Woodbury Counties. * WHEN...From 4 AM to 8 AM CDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit http://weather.gov/siouxfalls
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this frost advisory went out at May 7, 12:44 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, May 7, 12:44 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
National Weather Service Sioux Falls SD
1244 PM CDT Thu May 7 2020
.SHORT TERM...(Today and Tonight)
Issued at 414 AM CDT Thu May 7 2020
Early this morning, the latest GOES-16 water vapor imagery shows an
area of showers and isolated thunderstorms extended from southeast
MT to northwest SD, associated with an approaching strong mid level
shortwave and aided by an area of enhanced mid level WAA and
nocturnal low level jet. A band of mid level Fgen will be induced as
this disturbance tracks southeast toward southeast SD today. This
will produce an elongated area of rain showers, starting across
central SD early this morning and overspreading the region from
west to east throughout the day. Most areas east of a Huron to
Sioux Falls to Storm Lake line can expect a quarter inch or less
of rain. Amounts will increase further west where rain will
persist the longest, with the heaviest amounts of around an inch
and isolated amounts potentially as high as one and a half or two
inches can be expected along an axis from Pierre, Chamberlain, and
Platte SD to Norfolk NE. Cannot rule out embedded thunder this
afternoon in this region, but most guidance indicates instability
will be weak this far north. Rain will taper off from north to
south this evening, as drier and colder air sinks into the region.
Expect a cooler day today with highs in the 50s to lower 60s.
Tonight poses a threat for frost and/or a freeze as significantly
colder air digs into the region. By early Friday morning,
temperatures will plummet into the 30s as clouds clear out and
nocturnal radiational cooling develops amidst strong a surface
high and a dry airmass for this time of year. This setup supports
temperatures bottoming out near to just below freezing along and
north of Interstate 90, where a Freeze Warning has been issued.
Further south across portions of northwest IA and far southeast
SD, overnight low temperatures have a lower probability of
reaching the freezing mark so opted to go with a Freeze Watch for
now.
.LONG TERM...(Friday through Wednesday)
Issued at 414 AM CDT Thu May 7 2020
For Friday through early next week, continued northerly flow aloft
will bring below normal temperatures to the Northern and Central
Plains. This will bring daily highs mainly in the 50s and nighttime
lows in the 30s, nearing the freezing mark for some locations most
nights.
Friday and Friday night look to bring mostly dry weather with breezy
north winds earlier in the day. On Saturday, a clipper system tracks
from southeast Saskatchewan to southern MN and brings chances for
showers in the region. Expect the dominant ptype to be rain, but
with temperatures falling into the 30s Saturday night, the GFS hints
at a brief period of a few wet snowflakes north of Interstate 90
late in the night if the right conditions align.
The latest probabilistic guidance supports a drier and cool period
from Sunday through Monday. Temperatures may fall to near to below
freezing again Sunday night as well. Mid week looks to bring at
least one period of rain chances as an active but more zonal weather
pattern continues.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1240 PM CDT Thu May 7 2020
Mid-level cloud cover will increase in coverage and lower this
afternoon as a weather system brings rain showers to portions of
the area. Thunderstorms are not forecast given minimal
atmospheric instability. Rain showers end between sunset and
midnight, with skies quickly clearing during the early AM hours
Friday. Fog is not expected to be an issue given dry north winds
overnight in the wake of today's rainfall.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...Freeze Watch from late tonight through Friday morning for SDZ050-
063>065-068>071.
Freeze Warning from 3 AM to 9 AM CDT Friday for SDZ038>040-
052>062-066-067.
MN...Freeze Warning from 3 AM to 9 AM CDT Friday for MNZ071-072-080-
081-089-090-097-098.
IA...Freeze Watch from late tonight through Friday morning for IAZ003-
012>014-020.
Freeze Warning from 3 AM to 9 AM CDT Friday for IAZ001-002.
NE...NONE.
&&
SHORT TERM...BP
LONG TERM...BP
AVIATION...VandenBoogartHazardous weather outlook, May 7, 6:43 AM CDT, 8 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 643 AM CDT Thu May 7 2020 IAZ001-002-MNZ071-072-080-081-089-090-097-098-SDZ038>040-052>056- 058>062-066-067-081300- Lyon-Osceola-Lincoln-Murray-Cottonwood-Nobles-Jackson-Pipestone-Rock- Beadle-Kingsbury-Brookings-Jerauld-Sanborn-Miner-Lake-Moody-Aurora- Davison-Hanson-McCook-Minnehaha-Turner- 643 AM CDT Thu May 7 2020 This Hazardous Weather Outlook is for northwest Iowa, southwest Minnesota, central South Dakota, east central South Dakota, south central South Dakota and southeast South Dakota. .DAY ONE...Today and tonight. Areas of frost or freezing temperatures are expected tonight as temperatures fall into the lower 30s. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Areas of frost or freezing temperatures are possible this weekend with overnight low temperatures falling into the lower to mid 30s. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. IAZ003-012>014-020-SDZ065-069>071-081300- Dickinson-Sioux-O'Brien-Clay-Plymouth-Hutchinson-Yankton-Union- 643 AM CDT Thu May 7 2020 This Hazardous Weather Outlook is for northwest Iowa and southeast South Dakota. .DAY ONE...Today and tonight. Areas of frost or freezing temperatures are possible tonight as temperatures fall into the lower to mid 30s. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Areas of frost or freezing temperatures are possible this weekend with overnight low temperatures falling into the lower to mid 30s. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SDZ050-063-064-068-081300- Gregory-Charles Mix-Douglas-Bon Homme- 643 AM CDT Thu May 7 2020 This Hazardous Weather Outlook is for south central South Dakota and southeast South Dakota. .DAY ONE...Today and tonight. Widespread showers and isolated thunderstorms this morning and afternoon may bring locally heavy rainfall and ponding of water with rainfall amounts up to 1 inch. Areas of frost or freezing temperatures are possible tonight as temperatures fall into the lower to mid 30s. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Areas of frost or freezing temperatures are possible this weekend with overnight low temperatures falling into the lower to mid 30s. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SDZ057-081300- Brule- 643 AM CDT Thu May 7 2020 This Hazardous Weather Outlook is for south central South Dakota. .DAY ONE...Today and tonight. Widespread showers and isolated thunderstorms this morning and afternoon may bring locally heavy rainfall and ponding of water with rainfall amounts up to 1 inch. Areas of frost or freezing temperatures are expected tonight as temperatures fall into the lower to mid 30s. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Areas of frost or freezing temperatures are possible this weekend with overnight low temperatures falling into the lower to mid 30s. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. IAZ021-022-031-032-NEZ013-014-081300- Cherokee-Buena Vista-Woodbury-Ida-Dixon-Dakota- 643 AM CDT Thu May 7 2020 This Hazardous Weather Outlook is for northwest Iowa, west central Iowa and northeast Nebraska. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Areas of frost or freezing temperatures are possible this weekend with overnight low temperatures falling into the lower to mid 30s. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 3:49 AM CDT | Freeze Watch | FSD | Bon Homme, Charles Mix, Clay, Douglas, Gregory, Hutchinson and 2 more | 12 hr |
| May 7, 3:49 AM CDT | Freeze Warning | FSD | Aurora, Beadle, Brookings, Brule, Charles Mix, Davison and 14 more | 29 hr |
Nearby
Frost Advisories in Iowa, 2020Frost Advisories in South Dakota, 2020Frost Advisories in Nebraska, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.